Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 19, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 4, 2009, 6:53 PM CDT for Chase County, Marion County, Kansas. It took effect at Apr 4, 2009, 9:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 6:53 PM CDT (23:53 UTC)
- In effect from
- Apr 4, 2009, 9:00 PM CDT
- Expired
- Apr 5, 2009, 8:51 PM CDT
- In force
- 24 hr
- Issued by
- NWS Wichita, KS
Counties Chase County, KS, Marion County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 435 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 042353 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT SAT APR 4 2009 KSZ032-033-047>051-067-051000- /O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/ /O.EXT.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 653 PM CDT SAT APR 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT SUNDAY. STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST ACROSS CENTRAL KANSAS...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER GUSTS FOR TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ068-051000- /O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/ /O.EXB.KICT.WI.Y.0018.090405T0200Z-090406T0000Z/ HARVEY- INCLUDING THE CITY OF...NEWTON 653 PM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST ACROSS THE AREA...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER GUSTS FOR TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ082-083-091-092-050100- /O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/ KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON 653 PM CDT SAT APR 4 2009 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THE REALLY STRONG AND DAMAGING WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 7 PM. GUSTY WEST AND NORTHWEST WINDS AROUND 25 MPH WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT AND SUNDAY. $$ KSZ052-053-051000- /O.EXP.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/ /O.NEW.KICT.WI.Y.0019.090405T0200Z-090406T0000Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 653 PM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST ACROSS THE AREA...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER GUSTS FOR TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ069>072-093>096-098>100-050100- /O.EXP.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 653 PM CDT SAT APR 4 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS HAVE DIMINISHED BELOW WIND ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...THEREFORE THE ADVISORY WILL EXPIRE AT 7 PM. $$ JAKUB
6 follow-up statements
000 WWUS73 KICT 050252 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 952 PM CDT SAT APR 4 2009 KSZ069-082-083-091>093-051100- /O.EXB.KICT.WI.Y.0018.090405T0500Z-090406T0000Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 952 PM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL SPREAD SOUTHWARD INTO SOUTH CENTRAL KANSAS TONIGHT...AND CONTINUE DURING THE DAY ON SUNDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS KANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ032-033-047>051-067-068-051100- /O.CON.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON 952 PM CDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL AFFECT CENTRAL KANSAS TONIGHT...AS A STRONG POLAR FRONT MOVES SOUTHWARD ACROSS THE REGION. THE GUSTY NORTHWEST WINDS WILL PERSIST DURING THE DAY ON SUNDAY...AS THE PRESSURE GRADIENT REMAINS FAIRLY TIGHT ACROSS KANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ052-053-051100- /O.CON.KICT.WI.Y.0019.000000T0000Z-090406T0000Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 952 PM CDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL AFFECT THE AREA TONIGHT...AS A STRONG POLAR FRONT MOVES SOUTHWARD ACROSS THE REGION. THE GUSTY NORTHWEST WINDS WILL PERSIST DURING THE DAY ON SUNDAY...AS THE PRESSURE GRADIENT REMAINS FAIRLY TIGHT ACROSS KANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
000 WWUS73 KICT 050838 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 AM CDT SUN APR 5 2009 KSZ070-052130- /O.EXA.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/ GREENWOOD- INCLUDING THE CITY OF...EUREKA 338 AM CDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH WILL OVERSPREAD THE AREA BY MIDDAY. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON...WITH SPEEDS FINALLY DECREASING TOWARDS SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ032-033-047>051-067>069-082-083-091>093-052130- /O.CON.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY 338 AM CDT SUN APR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON ACROSS THE AREA TODAY. THE STRONGEST WINDS ARE EXPECTED THIS MORNING ACROSS CENTRAL KANSAS AND THIS AFTERNOON OVER SOUTH CENTRAL KANSAS. SPEEDS WILL DECREASE AREAWIDE TOWARDS SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ052-053-052130- /O.CON.KICT.WI.Y.0019.000000T0000Z-090406T0000Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 338 AM CDT SUN APR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON ACROSS THE AREA TODAY. SPEEDS WILL DECREASE AREAWIDE TOWARDS SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
000 WWUS73 KICT 051445 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 945 AM CDT SUN APR 5 2009 KSZ071-072-094>096-098>100-052245- /O.EXA.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 945 AM CDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH WILL OVERSPREAD SOUTHEAST KANSAS BY EARLY AFTERNOON. WINDS WILL SUBSIDE SOME BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ032-033-047>051-067>070-082-083-091>093-052245- /O.CON.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 945 AM CDT SUN APR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS TODAY. WINDS WILL DECREASE AREAWIDE TOWARDS SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ052-053-052245- /O.CON.KICT.WI.Y.0019.000000T0000Z-090406T0000Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 945 AM CDT SUN APR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON ACROSS THE AREA TODAY. WINDS WILL DECREASE AREAWIDE TOWARDS SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
000 WWUS73 KICT 052238 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 538 PM CDT SUN APR 5 2009 KSZ032-033-047>051-067>072-082-083-091>096-098>100-060000- /O.CON.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 538 PM CDT SUN APR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH WILL CONTINUE ACROSS THE AREA THIS EVENING BEFORE SUBSIDING AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ052-053-060000- /O.CON.KICT.WI.Y.0019.000000T0000Z-090406T0000Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 538 PM CDT SUN APR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE CONTINUE INTO THE EVENING BEFORE SUBSIDING AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KICT 052334 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 634 PM CDT SUN APR 5 2009 KSZ032-033-047>051-067>072-082-083-091>096-098>100-060300- /O.EXT.KICT.WI.Y.0018.000000T0000Z-090406T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 634 PM CDT SUN APR 5 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH WILL CONTINUE ACROSS THE AREA DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ052-053-060300- /O.EXT.KICT.WI.Y.0019.000000T0000Z-090406T0300Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 634 PM CDT SUN APR 5 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH WILL CONTINUE ACROSS THE AREA DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
000 WWUS73 KICT 060151 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 851 PM CDT SUN APR 5 2009 KSZ032-033-047>051-067>072-082-083-091>096-098>100-060300- /O.CAN.KICT.WI.Y.0018.000000T0000Z-090406T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 851 PM CDT SUN APR 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS ACROSS THE REGION...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ KSZ052-053-060300- /O.CAN.KICT.WI.Y.0019.000000T0000Z-090406T0300Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 851 PM CDT SUN APR 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS ACROSS THE REGION...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 4, 6:34 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 4, 6:34 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 634 PM CDT SAT APR 4 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STRONG LOW PRESSURE SYSTEM WILL TRACK EASTWARD NEAR THE KANSAS/NEBRASKA BORDER TONIGHT...WITH VERY GUSTY WINDS AFFECTING THE ENTIRE REGION DUE TO A TIGHT PRESSURE GRADIENT. A STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS KANSAS TONIGHT...WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVER SOUTHEAST KANSAS THIS EVENING. OTHERWISE...MVFR CIGS WILL SPREAD SOUTHWARD ACROSS THE REGION AS GUSTY WINDS VEER AROUND TO A NORTHWEST DIRECTION. CENTRAL KANSAS COULD EXPERIENCE A PERIOD OF SNOW LATE TONIGHT INTO THE MORNING HOURS ON SUNDAY. JAKUB && .PREV DISCUSSION... /ISSUED 324 PM CDT SAT APR 4 2009/ DISCUSSION... MAIN FORECAST CONCERNS ARE THE WIND SPEEDS TONIGHT AND TOMORROW AND PRECIPITATION CHANCES OVERNIGHT. TONIGHT-SUNDAY: THE POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE CENTRAL PLAINS...WITH THE SURFACE LOW PRESSURE CENTER TRACKING ACROSS NORTHERN KANSAS. THIS SYSTEM HAS A SHARP BITE...WITH BLIZZARD WARNINGS OVER WESTERN AND CENTRAL NEBRASKA...STRONG TO SEVERE THUNDERSTORMS OVER SOUTHEASTERN NEBRASKA AND NORTHEASTERN KANSAS THROUGH THE EVENING...AS WELL AS STRONG WINDS OVER WESTERN AND CENTRAL KANSAS. HAVE EXTENDED THE CURRENT WIND ADVISORY THROUGH THE NIGHT AND UNTIL 00Z MONDAY AS GRADIENT WINDS ALONE ARE STRONG ENOUGH...AND DAYTIME MIXING TOMORROW WILL ONLY INCREASE THE WINDS AND WIND GUSTS THROUGHOUT THE DAY SUNDAY. TEMPERATURES WILL PLUMMET BEHIND THE COLD FRONT TONIGHT...AND STRUGGLE TO GET INTO THE UPPER 30S TO MID 40S ACROSS THE AREA. AHEAD OF THE DRY LINE IN SOUTHEASTERN KANSAS...THERE WILL BE A CHANCE OF STRONG TO SEVERE STORMS BETWEEN 21-06Z TONIGHT. THIS WILL DEPEND ON HOW MUCH MOISTURE MAKES ITS WAY INTO SOUTHEASTERN KANSAS...SURFACE DEWPOINTS ARE IN THE MID 40S AND SURFACE BASED CAPES ARE ONLY AROUND 500 J/KG...BUT THERE IS STRONG FORCING WITH THIS UPPER LEVEL SYSTEM. AS PRECIPITATION WRAPS AROUND THE UPPER LEVEL LOW TONIGHT AND TOMORROW...WITH SOME OF THE NORTHERN COUNTIES OF THE CWA HAVING THE GREATEST CHANCE OF PRECIPITATION...WITH SNOW POSSIBLE IN CENTRAL KANSAS...AND SWITCHING FROM A RAIN SNOW MIX TO RAIN ACROSS SOUTHEASTERN KANSAS. MONDAY-WEDNESDAY: AFTER THE UPPER LEVEL LOW MOVES OFF TOWARD THE EAST A STRONG HIGH PRESSURE WILL SETTLE IN OVER THE AREA. TEMPERATURES WILL BE COLD ON MONDAY AND MONDAY NIGHT...ESPECIALLY FOR EARLY APRIL. TEMPERATURES COULD DROP TO THE LOW TO MID 20S OVERNIGHT MONDAY WITH COLD AIR ADVECTION AND WEAK WINDS ALLOWING FOR THE BOUNDARY LAYER TO DECOUPLE. THESE TEMPERATURES COULD AFFECT ANY PLANT LIFE...BUT WITH COLD TEMPERATURES IN THE RECENT DAYS...WILL HOLD OFF ON A FREEZE WATCH/WARNING. AS THE HIGH MOVES OFF TO THE EAST...TEMPERATURES TUESDAY WILL BE ABLE TO MODERATE BACK TO THE MID 50S ACROSS THE AREA...AND EVEN EXCEED NORMALS BY WEDNESDAY. THURSDAY-SATURDAY: THE NEXT CHANCE FOR PRECIPITATION WILL BE EARLY THURSDAY MORNING THROUGH FRIDAY MORNING. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF...WHERE THE GFS DIGS THE UPPER LEVEL LOW PRESSURE SYSTEM A BIT FURTHER SOUTH AND SWINGS IT THROUGH A LOT QUICKER THAN THE ECMWF. AT THIS POINT...AM GOING WITH THE SLOWER SOLUTION...THE ECMWF. BECAUSE OF UNCERTAINTY OF WHERE THE LOW WILL TRACK AND HOW QUICK IT WILL TRACK OVER THE AREA...HAVE ONLY KEPT 20-30 POPS OVER THE AREA THROUGH THURSDAY. DEPENDING ON TIMING...COULD SEE RAIN SHOWERS STARTING AS EARLY AS WEDNESDAY NIGHT AND EVEN STAYING AROUND INTO FRIDAY MORNING...HOWEVER...WITH THE DISCREPANCIES BETWEEN THE MODELS AND THE VARIOUS SOLUTIONS OF EACH MODEL...HAVE KEPT POP CHANCES OUT FOR THOSE PERIODS. DO FEEL THAT THE SURFACE TEMP MINIMUMS OVERNIGHT WILL STAY ABOVE FREEZING...AS THIS SYSTEM IS CUT OFF FROM THE MAIN POLAR FLOW...AND PRECIPITATION SHOULD REMAIN IN LIQUID FORM...WHICH IS GOOD NEWS FOR MID APRIL. DAYTIME TEMPERATURES THROUGH LATE NEXT WEEK SHOULD STAY NEAR NORMAL. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 32 44 25 46 / 10 10 0 10 HUTCHINSON 31 42 24 45 / 20 20 0 10 NEWTON 31 42 24 44 / 10 20 10 10 ELDORADO 35 43 25 44 / 10 20 10 10 WINFIELD-KWLD 38 45 24 47 / 10 10 0 10 RUSSELL 27 37 23 42 / 30 20 0 10 GREAT BEND 28 38 23 43 / 20 20 0 10 SALINA 34 41 23 42 / 30 30 10 10 MCPHERSON 32 41 23 43 / 20 20 0 10 COFFEYVILLE 41 46 28 45 / 40 20 10 10 CHANUTE 37 43 27 42 / 40 30 10 10 IOLA 36 42 26 42 / 40 30 10 10 PARSONS-KPPF 43 44 27 43 / 40 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053-069>072- 093>096-098>100. HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033- 047>051-067-068-082-083-091-092. RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>070-082-083-091>094-098. WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR KSZ052-053-068. WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR KSZ032-033-047>051-067. &&
Hazardous weather outlook, Apr 4, 3:55 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT SAT APR 4 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 355 PM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT EXTREME FIRE DANGER IS EXPECTED OVER CENTRAL AND SOUTH CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. SEE THE LATEST RED FLAG WARNING FOR DETAILS. VERY STRONG SOUTH TO SOUTHWEST WINDS HAVE PROMPTED HIGH WIND WARNING AND WIND ADVISORY ISSUANCES FOR MUCH OF THE AREA TODAY AND INTO TONIGHT. STRONG WINDS ARE EXPECTED TO PERSIST THROUGH TONIGHT...AND THE WIND ADVISORY HAS BEEN EXTENDED THROUGH SUNDAY EVENING. SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY PRODUCTS FOR DETAILS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MAINLY SOUTHEAST KANSAS...ROUGHLY ALONG AND EAST OF HIGHWAY 99. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...CAPABLE OF DIME TO QUARTER SIZE HAIL AND WINDS OF 50 TO 60 MPH. THE THUNDERSTORM THREAT WILL EXIT SOUTHEAST KANSAS BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. A WIND ADVISORY HAS BEEN ISSUED FOR THESE COUNTIES THROUGH SUNDAY EVENING. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR DETAILS. FIRE DANGER WILL BE VERY HIGH OVER MUCH OF THE AREA ON SUNDAY. HIGH FIRE DANGER IS FORECAST FOR THE REST OF THE WEEK. BELOW FREEZING TEMPERATURES ARE POSSIBLE ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS SATURDAY NIGHT...ESPECIALLY ALONG AND WEST OF HIGHWAY 14 IN CENTRAL KANSAS. HOWEVER A WIDESPREAD HARD FREEZE IS LIKELY BOTH SUNDAY NIGHT AND MONDAY NIGHT...WITH FORECAST LOWS IN THE LOW TO MID 20S. THOSE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS WILL NEED TO TAKE APPROPRIATE ACTION...TO PROTECT TENDER VEGETATION FROM THIS HARD FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED GENERALLY ALONG AND EAST OF HIGHWAY 99 FROM MID AFTERNOON INTO THE EVENING HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 4, 3:02 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM NON-TSTM WND GST WINDOM 38.38N 97.91W
04/04/2009 M57 MPH MCPHERSON KS MESONET
MEASURED BY KSN WEATHERLAB EQUIPMENT AT THE ELEMENTARY
SCHOOL.
&&
ADKLocal storm report, Apr 4, 3:03 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM NON-TSTM WND GST MOUNDRIDGE 38.20N 97.52W
04/04/2009 M54 MPH MCPHERSON KS MESONET
MEASURED BY KSN WEATHERLAB EQUIPMENT AT THE MIDDLE
SCHOOL.
&&
ADKLocal storm report, Apr 4, 3:12 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND GST KINGMAN 37.65N 98.11W
04/04/2009 M52 MPH KINGMAN KS MESONET
MEASURED BY KSN WEATHERLAB EQUIPMENT.
&&
ADKLocal storm report, Apr 4, 3:14 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST CHASE 38.36N 98.35W
04/04/2009 M51 MPH RICE KS MESONET
MEASURED BY KSN WEATHERLAB EQUIPMENT.
&&
ADKLocal storm report, Apr 4, 3:15 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM NON-TSTM WND GST CLAFLIN 38.52N 98.54W
04/04/2009 M53 MPH BARTON KS MESONET
MEASURED BY KSN WEATHERLAB EQUIPMENT.
&&
ADKLocal storm report, Apr 4, 4:07 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT SAT APR 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM NON-TSTM WND GST MID CONTINENT AIRPORT 37.66N 97.44W
04/04/2009 M55 MPH SEDGWICK KS ASOS
FREQUENT GUSTS OF 50 TO 55 MPH IN PAST 20 MINUTES JUST
BEHIND DRYLINE.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:46 AM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 17 hr |
| Apr 4, 11:42 AM CDT | High Wind Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.